Alert archive / Alabama / Flash Flood Warnings in 2012
Flash Flood Warning 33, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 9, 2012, 11:57 AM CDT for DeKalb County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 11:57 AM CDT (16:57 UTC)
- Expired
- Aug 9, 2012, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1967 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
239
WGUS54 KHUN 091657
FFWHUN
ALC049-092000-
/O.NEW.KHUN.FF.W.0033.120809T1657Z-120809T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1157 AM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN DEKALB COUNTY IN NORTHEAST ALABAMA...
* UNTIL 300 PM CDT
* AT 1155 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS CENTRAL AND EASTERN DEKALB COUNTY. UP TO TWO
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3433 8607 3433 8607 3446 8602 3480 8557
3453 8551
$$
KULA3 follow-up statements
109 WGUS74 KHUN 091821 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 121 PM CDT THU AUG 9 2012 ALC049-092000- /O.CON.KHUN.FF.W.0033.000000T0000Z-120809T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEKALB AL- 121 PM CDT THU AUG 9 2012 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTHEASTERN DEKALB COUNTY... AT 118 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN REENTERING WESTER AND CENTRAL DEKALB COUNTY WHERE UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN. RUNOFF FROM THIS ADDITIONAL RAINFALL MAY PRODUCE FLASH FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA...PARTICULARLY FROM GERALDINE THROUGH THE FYFFE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3433 8607 3446 8602 3479 8557 3453 8551 $$ KULA
934 WGUS74 KHUN 091830 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 130 PM CDT THU AUG 9 2012 ALC049-092000- /O.CON.KHUN.FF.W.0033.000000T0000Z-120809T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEKALB AL- 130 PM CDT THU AUG 9 2012 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTHEASTERN DEKALB COUNTY... DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN REENTERING WESTERN AND CENTRAL DEKALB COUNTY WHERE UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN. RUNOFF FROM THIS ADDITIONAL RAINFALL MAY PRODUCE FLASH FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA...PARTICULARLY FROM GERALDINE THROUGH THE FYFFE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3433 8607 3446 8602 3479 8557 3453 8551 $$ KULA
902 WGUS74 KHUN 091958 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 258 PM CDT THU AUG 9 2012 ALC049-092006- /O.EXP.KHUN.FF.W.0033.000000T0000Z-120809T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEKALB AL- 258 PM CDT THU AUG 9 2012 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN DEKALB COUNTY WILL EXPIRE AT 300 PM CDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. ANOTHER BRIEF ROUND OF HEAVY RAINFALL IS POSSIBLE AROUND 4 PM CDT...BUT WIDESPREAD HEAVY RAIN OR FLOODING IS NOT CURRENTLY EXPECTED. REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT AGENCY. THEY WILL RELAY IT TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. LAT...LON 3433 8607 3446 8602 3479 8557 3453 8551 $$ BCC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 8:12 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 9, 8:12 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 812 AM CDT THU AUG 9 2012 .UPDATE... TO INCREASE POPS PER GOING RADAR TREND. && .DISCUSSION... MCS TRACKING INTO NWRN AL IS SPREADING WIDESPREAD RAINFALL ACROSS THE SHOALS. OTHER ISOLD-SCT SHRA (AND FUTURE STORMS) WERE TAKING SHAPE AHEAD OF THE SYS...MUCH LIKE AN EARLIER ROGUE CELL IN MARSHALL/JACKSON COUNTIES EARLIER THIS MORNING. INITIAL LOOK AT 12Z RAOBS AT OHX/BMX INDICATE PLENTY OF POTENTIAL INSTABILITY/CAPE ALOFT WITH 20-30KT OF DEEP LAYER BULK SHEAR. HAVE UPDATED FORECAST TO CATEGORICAL POPS IN NWRN/NC AL. KULA && .AVIATION... /ISSUED 709 AM CDT THU AUG 9 2012/ FOR 12Z TAFS...MAIN CONCERN THIS MORNING WILL BE AREA OF SHRA/TSRA APPROACHING FROM THE WEST...WHICH SHOULD ARRIVE AT MSL BY 09/13Z AND HSV BY 09/15Z. ALTHOUGH BRIEF PERIODS OF MVFR CIGS/VSBY MAY OCCUR WITH THIS ACTIVITY...HAVE ONLY INCLUDED BKN035 WITH VCTS/CB AS PREVAILING COND THRU 09/21Z. STRATUS MAY BUILD DOWN TO A MORE SOLID MVFR DECK IN WAKE OF MORNING PRECIP LATER THIS AFTERNOON...ALONG WITH A FEW LINGERING SHRA. CIG CONDS SHOULD IMPROVE A BIT FROM THIS EVENING THRU EARLY FRIDAY MORNING...WITH A BREAK IN PRECIPITATION CHANCES AS WELL. HOWEVER...AN APPROACHING COLD FRONT WILL LIKELY LEAD TO ANOTHER ROUND OF TSRA AND LOWER CIGS BY END OF TAF PERIOD. SURFACE WINDS WILL GENERALLY REMAIN BTWN 160-200 DEGREES WITH SPEEDS AROUND 5 KNOTS. 70/DD && .PREV DISCUSSION... /ISSUED 432 AM CDT THU AUG 9 2012/ LATEST WATER VAPOR IMAGERY AND H5 RAP ANALYSIS INDICATE RIDGING OVER THE FOUR CORNERS AND INTERMOUNTAIN WEST...WITH LONGWAVE TROUGHING OVER THE EASTERN HALF OF THE CONUS. EMBEDDED WITHIN THE TROUGH...SEVERAL SHORTWAVES ARE MOVING THROUGH...INCLUDING ONE ACROSS THE MIDSOUTH...AND ANOTHER MOVING INTO THE WESTERN GREAT LAKES STATES. AHEAD OF THE MIDSOUTH TROUGH...AMPLE MID LEVEL MOISTURE IS SPILLING ACROSS THE TENNESSEE VALLEY. RECENT C-G LIGHTNING STRIKES ALONG WITH REGIONAL RADAR INDICATE AN INCREASE IN THUNDERSTORM ACTIVITY ACROSS NORTHERN MISSISSIPPI AND NORTHERN ALABAMA. TEMPERATURES EARLY THIS MORNING ARE RUNNING A FEW DEGREES ABOVE NORMAL...IN THE 70S...WITH DEWPOINTS MOSTLY IN THE LOW 70S. FOR TODAY...THE SHORTWAVE WILL PUSH EAST ACROSS THE AREA. ASSOCIATED WITH THIS FEATURE...LOOK FOR SCATTERED TO NUMEROUS THUNDERSTORMS TO IMPACT THE TENNESSEE VALLEY. MODELS ARE IN REASONABLE AGREEMENT SUGGESTING THE BEST MOISTURE WILL REMAIN TO THE SOUTH OF THE CWFA...SO HAVE SHOWN A WEAK NORTH-SOUTH PRECIPITATION GRADIENT. WITH MODERATE INSTABILITY AND SHEAR...COULD SEE A FEW ADDITIONAL CLUSTERS OF STORMS THROUGH THE DAY. THESE WILL BE ABLE TO GENERATE ON ANY LINGERING OUTFLOW BOUNDARY...AND BE CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY RAINFALL. DESPITE THE AMPLE CLOUD COVER...FAVORABLE SOUTHWESTERLY FLOW AT H85 SHOULD STILL ALLOW TEMPERATURES TO CLIMB TO AROUND 90 IN MOST LOCATIONS. THERE SHOULD BE A GENERAL LULL IN THUNDERSTORM ACTIVITY AFTER THE DIURNALLY ENHANCED CONVECTION DISSIPATES THIS EVENING. AFTER THAT POINT...ATTENTION WILL FOCUS TO THE NORTHWEST WHERE SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING COLD FRONT WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO NORTHWEST ALABAMA LATE TONIGHT. MODELS ARE IN GOOD AGREEMENT WRT TIMING THE FRONT...WITH IT ARRIVING IN NORTHWEST ALABAMA AROUND 12Z FRIDAY...AND REACHING THE SOUTHEAST CORNER OF THE CWFA AROUND 00Z SATURDAY. WITH LITTLE FORWARD MOVEMENT TO THE PARENT H5 LOW ON FRIDAY...WOULD NOT BE SURPRISED TO SEE THE FRONT NOT ENTIRELY CLEAR THE CWFA UNTIL FRIDAY EVENING. AHEAD OF THIS FRONT...LOOK FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE SLIGHTLY COOLER ON FRIDAY OWING TO ADDITIONAL CLOUD COVER...BUT THERE WILL BE DIURNAL ENHANCEMENT TO THE THUNDERSTORMS...AND SOME OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. A FEW STORMS MAY LINGER INTO FRIDAY EVENING IN THE EASTERN HALF OF THE CWFA...BUT WILL EXIT THE AREA BY MIDNIGHT. FOR THE WEEKEND...MODELS STILL ADVERTISE A MUCH ANTICIPATED COOL- DOWN OF TEMPERATURES AND A DROP IN DEWPOINTS...WITH HIGHS ON SATURDAY IN THE MID 80S. NIGHTTIME TEMPERATURES WILL BE SEVERAL DEGREES BELOW NORMAL...IN THE MIDDLE AND LOW 60S EACH NIGHT THROUGH MONDAY. A LESS MERIDIONAL PATTERN BECOMES ESTABLISHED FOR THE FIRST HALF OF THE WORK WEEK...WITH SHOWERS AND THUNDERSTORMS A POSSIBILITY ALMOST ANY PERIOD GIVEN LACK OF MODEL CONSENSUS. MADE VERY FEW CHANGES TO THE EXTENDED FORECAST...WITH A RETURN TO NORMAL TEMPERATURES EXPECTED BY TUESDAY. JLL && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 9, 10:46 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1046 AM CDT THU AUG 9 2012 ALZ001>010-016-TNZ076-096-097-100000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1046 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ONE BAND OF THUNDERSTORMS WILL EXIT SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA LATE THIS MORNING. REDEVELOPMENT OF THUNDERSTORMS IS ANTICIPATED THIS AFTERNOON ACROSS WESTERN TENNESSEE AND NORTHERN MISSISSIPPI WHICH WILL MOVE INTO NORTHWESTERN ALABAMA BY LATE THIS AFTERNOON. SOME OF THESE STORMS COULD LINGER INTO THE NIGHTTIME HOURS AS THEY PUSH EAST ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE. A FEW OF THE STORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH THESE THUNDERSTORMS. THE OVERALL COVERAGE AND INTENSITY OF STORMS WILL DIMINISH THIS EVENING...BUT MAY INCREASE ONCE AGAIN EARLY FRIDAY MORNING AS A COLD FRONT APPROACHES NORTHWEST ALABAMA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE ANTICIPATED ONCE AGAIN ON FRIDAY AS A COLD FRONT PUSHES SOUTHEASTWARD THROUGH THE TENNESSEE VALLEY. HOWEVER...STORM ACTIVITY WILL DIMINISH FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION ON FRIDAY EVENING AS THE FRONT CLEARS THE AREA. STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE DURING THIS PERIOD. OTHERWISE...A SLIGHT CHANCE OF MAINLY AFTERNOON THUNDERSTORMS WILL RETURN TO THE SOUTHWESTERN HALF OF THE AREA ON MONDAY...AND TO THE ENTIRE AREA ON TUESDAY AND WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... LIMITED ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE AT ANY LOCATION THROUGH EARLY THIS EVENING. SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS NORTHWEST ALABAMA ONCE AGAIN EARLY FRIDAY MORNING. KULA
In the hours before
Special weather statement, Aug 9, 9:56 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
956 AM CDT THU AUG 9 2012
ALZ009-TNZ097-091545-
JACKSON AL-FRANKLIN TN-
956 AM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 1045 AM CDT...
AT 956 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF STEVENSON...OR 15 MILES
WEST OF BRIDGEPORT...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3487 8569 3488 8603 3501 8608 3507 8586
3499 8586 3498 8571
TIME...MOT...LOC 1454Z 259DEG 14KT 3494 8599
KULASpecial weather statement, Aug 9, 10:16 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1016 AM CDT THU AUG 9 2012
ALZ009-TNZ097-091600-
JACKSON AL-FRANKLIN TN-
1016 AM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 1100 AM CDT...
AT 1016 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF COWAN...OR 10 MILES SOUTH
OF WINCHESTER...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3494 8563 3494 8614 3512 8616 3517 8587
3499 8586 3499 8564
TIME...MOT...LOC 1511Z 263DEG 19KT 3504 8609
KULASpecial weather statement, Aug 9, 10:47 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1047 AM CDT THU AUG 9 2012
ALZ009-091615-
JACKSON AL-
1047 AM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY
UNTIL 1115 AM CDT...
AT 1047 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH
PITTSBURG TO 6 MILES SOUTH OF BRIDGEPORT...MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS...AND CAPABLE OF KNOCKING DOWN LARGE TREE LIMBS OR SMALL
TREES.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3472 8573 3499 8584 3499 8561 3498 8560
3489 8559
TIME...MOT...LOC 1546Z 206DEG 24KT 3503 8581 3486 8573
KULASpecial weather statement, Aug 9, 11:02 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1102 AM CDT THU AUG 9 2012
ALZ010-091615-
DE KALB AL-
1102 AM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR FAR EASTERN DE KALB COUNTY UNTIL
1115 AM CDT...
AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF FORT PAYNE... MOVING
NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MENTONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3452 8552 3450 8555 3450 8556 3449 8556
3449 8557 3456 8561 3461 8553 3453 8551
TIME...MOT...LOC 1559Z 238DEG 10KT 3454 8556
KULASpecial weather statement, Aug 9, 11:31 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1131 AM CDT THU AUG 9 2012
TNZ076-097-091700-
MOORE TN-FRANKLIN TN-
1131 AM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 1200 PM CDT...
AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LYNCHBURG...MOVING EAST AT 20
MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
MOORE AND EXTREME NORTHWESTERN FRANKLIN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3541 8625 3539 8628 3538 8625 3537 8627
3534 8624 3535 8622 3533 8620 3536 8616
3535 8610 3533 8610 3533 8611 3529 8644
3532 8645 3532 8642 3535 8641 3536 8633
3541 8628
TIME...MOT...LOC 1630Z 259DEG 19KT 3536 8638
KULASpecial weather statement, Aug 9, 11:33 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1133 AM CDT THU AUG 9 2012 ALZ006-009-TNZ096-097-091700- MADISON AL-JACKSON AL-LINCOLN TN-FRANKLIN TN- 1133 AM CDT THU AUG 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON... NORTHWESTERN JACKSON...SOUTHEASTERN LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 1200 PM CDT... AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW MARKET...OR 12 MILES NORTHEAST OF MOORES MILL...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUNTLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3492 8603 3488 8638 3504 8645 3517 8614 TIME...MOT...LOC 1630Z 251DEG 14KT 3497 8635 KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:21 AM CDT | Special Weather Statement | HUN | Marshall | 39 min |
| Aug 9, 4:52 AM CDT | Special Weather Statement | HUN | Jackson | 38 min |
| Aug 9, 9:56 AM CDT | Special Weather Statement | HUN | Jackson | 49 min |
| Aug 9, 12:08 PM CDT | Special Weather Statement | HUN | DeKalb | 52 min |
Nearby
Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.